MAUDE Adverse Event Report: HANDICARE USA, INC. MEDCARE CARE SLING W/HEAD SUPPORT

HANDICARE USA, INC. MEDCARE CARE SLING W/HEAD SUPPORT
Model Number 400032
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Fall (1848); Laceration(s) (1946)
Date of Event 03/03/2021
Type of Reportable Event Malfunction
Event or Problem Description
While transferring a patient, one of the blue straps broke on the sling (rh shoulder), causing the patient to fall to the floor.Patient received a laceration injury to the left side of patient's forehead when he struck the ground.Patient received x-rays and follow-up treatment for the laceration and will continue to be monitored just in case.The care facility stated there were two cna's in the room at the time of the incident and both were participating in the transfer.Both the sling and the machine it was used on have been removed from service pending an investigation by safety staff at the hospital.
 
Additional Manufacturer Narrative
This investigation was conducted using submitted photos.The sling does not show signs of long-term fatigue or wear, nor does it show signs of extreme overload.Overload testing was conducted in-house, and the loop did not break in a similar fashion to this complaint.This failure was not able to be replicated, so the root cause is unknown.However, it was most likely caused by external damage during use; for example, the loop getting caught on a nonmoving object or damage from a sharp object such as keys, scissors, or a knife.

Brand Name
MEDCARE CARE SLING W/HEAD SUPPORT
Common Device Name
SLING
Manufacturer (Section D)
HANDICARE USA, INC.
10800 metro court
maryland heights MO 63043
MDR Report Key11547787
Report Number3007802293-2021-00003
Device Sequence Number19706744
Product Code FSA
UDI-Device Identifier00810045512006
UDI-Public00810045512006
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 06/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number400032
Device Catalogue Number400032
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/03/2021
Supplement Date Received by Manufacturer03/03/2021
Initial Report FDA Received Date03/22/2021
Supplement Report FDA Received Date06/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight67